Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 182, NWS Tulsa, OK

June 4, 2005Haskell County, Latimer County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 4, 2005, 11:42 PM CDT for Haskell County, Latimer County, Pushmataha County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2005, 11:42 PM CDT (04:42 UTC)
Expired
Jun 5, 2005, 12:46 AM CDT
In force
64 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Haskell County, OK, Latimer County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 100 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 10:45 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3947 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3947 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
3.7
Supercell composite
12.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 050443
SVRTSA
OKC061-077-127-050545-
/O.NEW.KTSA.SV.W.0182.050605T0442Z-050605T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1142 PM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HASKELL COUNTY IN SOUTHEAST OKLAHOMA
  LATIMER COUNTY IN SOUTHEAST OKLAHOMA
  PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1245 AM CDT

* AT 1140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO
  70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 29
  MILES WEST OF ENTERPRISE TO 14 MILES WEST OF HIGGINS TO 11 MILES
  NORTHWEST OF DUNBAR TO 7 MILES WEST OF MOYERS...MOVING EAST AT 45
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MOYERS...
  KOSOMA...DUNBAR...STANLEY...HIGGINS...CLAYTON...SNOW...YANUSH...
  TUSKAHOMA...DAMON...VETERANS COLONY...WILBURTON...KIAMICHI...
  ENTERPRISE...ALBION...NASHOBA...KINTA...BENGAL...RED OAK...
  WHITEFIELD...LEQUIRE...STIGLER...MC CURTAIN...MCCURTAIN AND KEOTA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3451 9578 3451 9567 3459 9567 3460 9551
      3503 9550 3504 9535 3516 9535 3517 9545
      3524 9545 3531 9491 3521 9484 3521 9493
      3496 9493 3486 9505 3469 9506 3468 9494
      3451 9494 3451 9505 3436 9504 3427 9578

$$
1 follow-up statement
000 
WWUS54 KTSA 050546
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1246 AM CDT SUN JUN 5 2005

OKC061-077-127-050556-
/O.EXP.KTSA.SV.W.0182.000000T0000Z-050605T0545Z/
HASKELL OK-LATIMER OK-PUSHMATAHA OK-
1246 AM CDT SUN JUN 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR PUSHMATAHA...LATIMER AND
HASKELL COUNTIES EXPIRES AT 1245 AM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 AM

LAT...LON 3451 9578 3451 9567 3459 9567 3460 9551
      3503 9550 3504 9535 3516 9535 3517 9545
      3524 9545 3531 9491 3521 9484 3521 9493
      3496 9493 3486 9505 3469 9506 3468 9494
      3451 9494 3451 9505 3436 9504 3427 9578

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:22 PM CDT, 20 minutes earlier.

Area forecast discussion, Jun 4, 11:22 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1122 PM CDT SAT JUN 4 2005

.MESOSCALE UPDATE...
THE LEAD BOW ECHO MOVING ACROSS FAR NORTHEAST OKLAHOMA WILL CONTINUE
TO HAVE DAMAGING WIND GUST POTENTIAL TO AROUND 75 MPH AS IT MOVES
TOWARD NORTHWEST ARKASNAS.  SOME INCREASE IN WIND DAMAGE POTENTIAL
MAY OCCUR WITH THIS LINE AS THE STORMS MOVE INTO THE INCREASINGLY
HIGHER TERRAIN...MAKING IT EASIER FOR THE WINDS TO REACH THE SURFACE.

A SECOND BOW ECHO MOVING INTO SOUTHEAST OKLAHOMA WILL ALSO HAVE
DAMAGING WIND POTENTIAL AS IT MOVES ACROSS PITTSBURG AND PUSHMATAHA
COUNTY AND LIKELY THEN FURTHER DOWNSTREAM ACROSS SOUTHEAST OKLAHOMA.

EMERGENCY MANAGERS IN THE PATH OF THESE STORMS SHOULD CONSIDER SIREN
ACTIVATION FOR WINDS OF 75 MPH OR MORE AS THESE WINDS ARE CAPABLE OF
F-1 DAMAGE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 4, 4:20 PM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT SAT JUN 4 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
420 PM CDT SAT JUN 4 2005

...SIGNIFICANT SEVERE WEATHER POSSIBLE THIS EVENING AND TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

DISCUSSION...
CONDITIONS ARE COMING TOGETHER FOR A SIGNIFICANT SEVERE WEATHER
EVENT ACROSS THE CENTRAL AND SOUTHERN PLAINS.  TORNADO WATCH 393 HAS
BEEN ISSUED FOR CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS.  A DRY
LINE HAS PUSHED INTO WESTERN OKLAHOMA WITH CONVECTIVE INITIATION
EXPECTED ALONG AND AHEAD OF THE LINE BETWEEN 4 AND 6 PM.  INITIAL
CONVECTION WAS ALREADY DEVELOPING OVER SOUTHWEST OKLAHOMA...MOVING
TO THE NORTHEAST AT ABOUT 25 MPH.  AT THAT RATE...AND IF THE
CONVECTION MAINTAINS ITSELF...IT COULD REACH WESTERN PORTIONS OF
CREEK OR OKFUSKEE COUNTIES BY AROUND 7 PM.

THE AIRMASS IS QUITE MOIST AND UNSTABLE WITH SURFACE DEW POINT
TEMPERATURES NEAR 70 AND CAPE VALUES AROUND 3000 TO 4000 JOULES PER
KILOGRAM.  BULK RICHARDSON VALUES OVER EASTERN OKLAHOMA ARE EXPECTED
TO BE WELL ABOVE 50 THIS EVENING...TENDING THE GREATEST THREAT OF
SEVERE WEATHER TOWARD LARGE HAIL...ESPECIALLY GIVEN THE HIGH CAPE
VALUES AND A WET BULB ZERO HEIGHT AROUND 10,000 FEET.  HOWEVER...
SUPERCELLS AND THE THREAT OF ISOLATED TORNADOES IS STILL
SIGNIFICANT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION WILL LIKELY BE NEEDED FROM WESTERN OSAGE TO WESTERN
OKFUSKEE COUNTIES BY AROUND 6 PM.  SPOTTER ACTIVATION WILL LIKELY
BE NEEDED FARTHER EAST BY MID EVENING...AS THE ANTICIPATED
CONVECTIVE COMPLEX MOVES INTO EASTERN OKLAHOMA...AND EVENTUALLY INTO
WESTERN ARKANSAS LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
PERSISTENT SOUTHWEST FLOW ALOFT WITH EMBEDDED DISTURBANCES...WILL
COMBINE WITH A MOIST AND UNSTABLE ATMOSPHERE TO KEEP THUNDERSTORM
CHANCES IN THE FORECAST THROUGHOUT MUCH OF THE WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
CONDITIONS AND FORECASTS SHOULD CONTINUE TO BE MONITORED FOR THE
POSSIBILITY OF SEVERE WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 4, 8:45 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
845 PM CDT SAT JUN 4 2005

OKZ065-050400-
OKFUSKEE-
845 PM CDT SAT JUN 4 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF. 393 AND
HAS ISSUED TORNADO WATCH 398 UNTIL 11 PM CDT FOR THE FOLLOWING
AREAS...

IN OKLAHOMA THE NEW WATCH INCLUDES 1 COUNTY

IN EAST CENTRAL OKLAHOMA

OKFUSKEE...

THIS INCLUDES THE CITIES OF...OKEMAH.

ARZ001-010-019-029-OKZ049-053-055>058-060>063-066>076-
050400-
BENTON-CRAWFORD-SEBASTIAN-WASHINGTON-ADAIR-CHEROKEE-CHOCTAW-
CRAIG-DELAWARE-HASKELL-LATIMER-LE FLORE-MCINTOSH-MAYES-MUSKOGEE-
NOWATA-OKMULGEE-OTTAWA-PITTSBURG-PUSHMATAHA-ROGERS-SEQUOYAH-
TULSA-WAGONER-WASHINGTON-
845 PM CDT SAT JUN 4 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 398 IN
EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS...

IN ARKANSAS THIS WATCH INCLUDES 4 COUNTIES

IN NORTHWEST ARKANSAS

BENTON... CRAWFORD... WASHINGTON...

IN WEST CENTRAL ARKANSAS

SEBASTIAN...

IN OKLAHOMA THIS WATCH INCLUDES 21 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... MUSKOGEE... SEQUOYAH...

IN NORTHEAST OKLAHOMA

ADAIR... CRAIG... DELAWARE...
MAYES... NOWATA... OKMULGEE...
OTTAWA... ROGERS... TULSA...
WAGONER... WASHINGTON...

IN SOUTHEAST OKLAHOMA

CHOCTAW... HASKELL... LATIMER...
LE FLORE... MCINTOSH... PITTSBURG...
PUSHMATAHA...

THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...EUFAULA...
CLAREMORE...SALLISAW...JAY...HUGO...TAHLEQUAH...STIGLER...
FORT SMITH...NOWATA...PRYOR...MUSKOGEE...STILWELL...TULSA...
WAGONER...BARTLESVILLE...MCALESTER...VAN BUREN...ANTLERS...
CLAYTON...POTEAU...WILBURTON...FAYETTEVILLE...SPRINGDALE...
OKMULGEE...MIAMI AND VINITA.

OKZ054-059-064-050400-
CREEK-OSAGE-PAWNEE-
845 PM CDT SAT JUN 4 2005

...TORNADO WATCH NUMBER 393 REMAINS VALID UNTIL 11 PM CDT FOR THE
FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 3 COUNTIES

IN NORTHEAST OKLAHOMA

CREEK... OSAGE... PAWNEE...

THIS INCLUDES THE CITIES OF...PAWHUSKA...PAWNEE AND BRISTOW.
Special weather statement, Jun 4, 9:25 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
925 PM CDT SAT JUN 4 2005

OKZ065-066-050315-
OKFUSKEE OK-OKMULGEE OK-
925 PM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OKMULGEE

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 925 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES WEST OF BEARDEN TO 20 MILES SOUTH OF
BEARDEN...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WILSON...OKEMAH...WELEETKA...
BEARDEN...CLEARVIEW...PHAROAH...HENRYETTA...BRYANT...DEWAR AND
SCHULTER.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Jun 4, 9:59 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
959 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     TSTM WND GST     7 E OKEMAH              35.43N 96.18W
06/04/2005  75 MPH           OKFUSKEE           OK   STORM CHASER

            FROM KOTV STORM CHASER

&&

SFP
Local storm report, Jun 4, 10:13 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1013 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND GST     16 W CHECOTAH           35.47N 95.81W
06/04/2005  60 MPH           MCINTOSH           OK   EMERGENCY MNGR

&&

SFP
Local storm report, Jun 4, 10:15 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1015 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     TSTM WND GST     16 W CHECOTAH           35.47N 95.81W
06/04/2005  75 MPH           MCINTOSH           OK   STORM CHASER

            FROM KOTV

&&

SFP
Special weather statement, Jun 4, 11:05 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1105 PM CDT SAT JUN 4 2005

OKZ070-072-074-050430-
HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
1105 PM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE AND SEQUOYAH

IN SOUTHEAST OKLAHOMA
     HASKELL

AT 1105 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTH OF GORE TO 8 MILES SOUTH OF WEBBERS
FALLS...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...COTTONWOOD...STIGLER...KEOTA...KANIMA...
TAMAHA...SALLISAW...GANS...MULDROW...ROLAND...MC KEY...VIAN...GORE...
BRUSHY...MARBLE CITY...BOX AND WEBBERS FALLS.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:42 PM CDTSevere Thunderstorm WarningTSAOsage63 min
Jun 4, 8:31 PM CDTSevere Thunderstorm WarningTSANowata37 min
Jun 4, 9:30 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee, Pittsburg75 min
Jun 4, 10:18 PM CDTSevere Thunderstorm WarningTSAMuskogee, Wagoner57 min
Jun 4, 10:48 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes63 min
Jun 4, 10:57 PM CDTSevere Thunderstorm WarningTSAPittsburg63 min
Jun 4, 11:18 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware66 min
Jun 5, 12:04 AM CDTSevere Thunderstorm WarningTSASequoyah62 min
Jun 5, 12:19 AM CDTSevere Thunderstorm WarningTSALeFlore56 min
Jun 5, 12:53 AM CDTSevere Thunderstorm WarningTSAPushmataha53 min
Jun 5, 12:59 AM CDTSevere Thunderstorm WarningTSAChoctaw36 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.